MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB017, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB017, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB017
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: left hemicolectomy.Event description: left hemicolectomy.During the operation knife in the voyant maryland open fusion has blocked on the tissue.He couldn't open the jaws.He has to resect some tissue to take the device out.Patient was hp positive so they had to dispose the device.Intervention: he has to resect some tissue to take the device out.Patient status: no information has been reported.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of the harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: h6 (health effect code) is being updated to "4582 - no clinical signs, symptoms, or conditions" based on additional information received.
 
Event or Problem Description
Procedure performed: left hemicolectomy.Event description: left hemicolectomy.During the operation knife in the voyant maryland open fusion has blocked on the tissue.He couldn't open the jaws.He has to resect some tissue to take the device out.Patient was hp positive so they had to dispose the device.Additional information received from distributor via email 24mar23: patient is fine.There were no post operative complications.After they had to resect the tissue to take the device out, surgeon completed the procedure without any advanced electric device.The handle was getting stuck in the latched position preventing the jaws from opening.Surgeon couldn't move handle.It was blocked.Surgeon had to cut tissue trapped in jaws.There was a little bleeding.This was observed once.The device had been used for about 20-30 activations before the experience was observed.Surgeon doesn't remember what tissue type and thickness/size was being cut when the stuck blade was noticed.The jaws were cleaned during the procedure many times by moist gauze.They couldn't clean jaws after that, because they were blocked.Intervention: he has to resect some tissue to take the device out.Patient status: patient is fine.There were no post operative complications.

Brand Name
EB017, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16546234
Report Number2027111-2023-00377
Device Sequence Number15083244
Product Code GEI
UDI-Device Identifier00607915138547
UDI-Public(01)00607915138547(17)230525(30)01(10)1437083
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K193292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberEB017
Device Catalogue Number101472454
Device Lot Number1437083
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown